View Full Version : Off meds, and manic


chamaleon
11-15-09, 10:51 PM
im off concerta (i had to come off it on my GPs and ADHD psychologists advice cos it raised my blood pressure)

They took me off it last week (after six months) and now want to try me on dex instead. I was diagnosed with combined type in the UK in January and i am 31. i am so scared since i came off the concerta cos i DO NOT LIKE the fact that it raised my blood pressure (on 54 mg a day, which kind of helped my mind and alleviated all my symptoms and turned me into a robot a bit) but now that i am off that ****, i am not pushing my shrinks for drugs (they want to get me on dexedrine, or even order in adderall from the Us for me as im in britain)

woteverr. I was on concerta for months, and i must say, i feel like a wild animal without it. I have been throwing jelly babies at my boss (sounds funny and it is, but its very mild for what i will do in my orifice, oops, 'office', i mean, i want to kill them - not literally, but '**** them up :))

i feel so weird not on meds. I looked after my sisters kids for a few hours and hyperfocussed, but when we were all together she said i am as insanely hyper as they are ( i would say i am more physically hyper than the two of them put together (they are four and two)...)

i dont want to take meds, but i do think i probably need to. I feel a wild impulsive URGE to break things, pull things (like curtains perhaps, but i wouldnt do that to my mother) but i FEEL like doing this like you wouldnt believe. I feel like having impulsive sex, and punching a few people. I cant concentrate at all. My work is **** since i stopped this med...it was like concentrated masterpieces before i flushed my meds down the loo....and now i can focus for two hours of desperation at the end of the day (that old familar sadness when you are unmedicated and have adhd, and you cannot do anything but have a good mind)

what do i do??

Candlewax
11-16-09, 04:04 AM
join a martial arts class?

chamaleon
11-16-09, 10:16 AM
join a martial arts class?

good call.

bobbyneurotic
11-16-09, 06:37 PM
if you legitimately suspect that you're experiencing mania, and it sounds like you do, you should contact your doctor(s) as soon as possible (though from my impressions of the NHS, as soon as possible may not be easy). I often felt like i was experiencing manic episodes before i was on ADHD meds, possibly as a result of my impatience with other people and the consequent aggravation that caused. either way, contacting your doc is the best way to go in circumstances like this.

with regards to your increased blood pressure, in my experience any stimulant med is liable to have that effect. trials with other medications will reveal whether or not the same applies to you.

and finally, with regards to the previous posters, yes, exercise has shown to help with those symptoms commonly experienced by those with ADHD. that said, it was my impression that the spirit of these forums is one of mutual respect and understanding, and the above comments, which come across as kinda catty, appear to violate the above mentioned spirit. again, that's just my impression. that being said, however, symptoms that either indicate a manic episode or closely resemble one are nothing to joke about and must be discussed with a medical professional so that actions can be taken to either prevent a full-blown manic episode or ameliorate those experiences that are otherwise distressing and uncomfortable. talk to your doctors about your concerns and feel better.

meadd823
11-17-09, 01:45 AM
restricting religion politics and discriminatory remarks is limiting free speech enough as it is - censoring sarcasm would be eliminate freedom of speech entirely. No violations noted ,please comtinue with the topic of discussion

meadd823
11-17-09, 01:54 AM
Gosh if you are unable to concentrate enough to work then you may be stuck trying ADD medications again. Are you manic or did you just return to being like you were before medications.

Some times after being on medications a while returning to our previous level of ADD seems like our symptoms are worse because we have the medicated state to compare it to where as we did not have this before medications

I hope that made sense. . . just an idea because when I go off my medications my husband complains I am scattered more so than usual but he is sees my medicated state as my usual not realizing that scattered was actually my norm before ADD medications.. . .

If you write like I am right now then yeah there is a problem . . . you may need to try other meds

Have you tried wellbutrin before? It is an antidepressant that has some of the same effects as the ADD medications but much milder. Some people find it to be effective enough to function without the zombie effect. If you have not tried it before and it is available in the UK it might be worth asking the doc to see what he/she thinks